MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER; INTRODUCER, CATHETER
Model Number 916ESA
Medical Device Problem Codes Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, after successful deployment of a 29 mm sapien 3 valve in the aortic position via transfemoral approach, the ruptured balloon got caught on the edge of the esheath and would not re-track into the sheath.The esheath was noted to have a split and stretched at the tip.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information base on the device evaluation.The following sections of this report have been updated: corrected h.6 component codes and investigation conclusions and added new information to h.6 type of investigation and investigation findings.The esheath introducer sheath was not returned to edwards lifesciences for evaluation.Without the device returned for evaluation, visual inspection, functional testing and dimensional analysis were unable to be completed.Imagery was provided from the site and revealed the following: sheath liner delaminated in circumferential and bunched, sheath liner was fully expanded as design, sheath distal tip appeared split and sheath tip was opened as design.During manufacturing of the esheath introducer sheath, the esheath introducer sheath and components are inspected several times throughout the manufacturing process.In addition, product verification testing was performed on a sampling basis and all testing met specifications.These inspections performed during manufacturing process and testing performed during product verification support that it is unlikely that a manufacturing non-conformance contributed to the reported events.The instructions were reviewed instruction for use (ifu) for esheath, device preparation training manual, procedural training manual and no ifu/training deficiencies were identified.A review of the risk management documentation was performed, and the reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The complaints were confirmed from the provided imagery.As the device was not returned, engineering was unable to perform any visual inspection, functional testing or dimensional analysis.Review of dhr, lot history, and complaint history did not provide any indication that a manufacturing non-conformance was present.A review of the ifu and training manuals revealed no deficiencies.In this case, ''after successful deployment of a 29 mm sapien 3 valve in the aortic position via transfemoral approach, the ruptured balloon got caught on the edge of the esheath and would not re-track into the sheath.The esheath was noted to have a split and stretched at the tip.'' in this case, balloon profile was altered due to the balloon burst, making the device more susceptible to catching onto the tip of the sheath during device withdrawal, contributing to the reported sheath tip splitting and delamination.Any potential excess device manipulation may have further split and delaminated the sheath.As such, available information suggests that procedural factors (withdrawal of burst balloon, excessive manipulation) may have contributed to the complaint events.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.No ifu, labeling and training manual inadequacies were identified.Therefore, no corrective or preventative action (capa) nor product risk assessment (pra) is required at this time.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information base on the imagery provided.The investigation is ongoing.
 
Event or Problem Description
It was initially reported that, after successful deployment of a 29 mm sapien 3 valve in the aortic position via transfemoral approach, the ruptured balloon got caught on the edge of the esheath and would not re-track into the sheath.The esheath was noted to have a split and stretched at the tip.Review of imagery provided showed an esheath liner delamination.

Brand Name
EDWARDS ESHEATH INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key13315374
Report Number2015691-2022-03622
Device Sequence Number20023727
Product Code DYB
UDI-Device Identifier00690103193992
UDI-Public(01)00690103193992(17)230817(10)63946933
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model Number916ESA
Device Catalogue Number916ESA
Device Lot Number63946933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer01/20/2022
03/11/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date02/10/2022
03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale